Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 171, NWS Eureka, CA

September 8, 2015

NWS Eureka, CA issued this small craft advisory at Sep 8, 2015, 3:40 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 8, 2015, 3:40 AM PDT (10:40 UTC)
Expired
Sep 8, 2015, 2:00 PM PDT
In force
10 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WHUS76 KEKA 081040
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
340 AM PDT TUE SEP 8 2015

PZZ475-081845-
/O.EXT.KEKA.SE.W.0029.000000T0000Z-150909T0300Z/
/O.CON.KEKA.SC.Y.0170.000000T0000Z-150910T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
340 AM PDT TUE SEP 8 2015

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* SEAS...STEEP SEAS OF 10 FT AT 8 SECONDS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-081845-
/O.CON.KEKA.GL.W.0025.000000T0000Z-150909T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
340 AM PDT TUE SEP 8 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...NORTHERLY GUSTS 35 KT TODAY AND TONIGHT.

* SEAS...STEEP SEAS AROUND 11 FT AT 8 SECONDS THROUGH WED NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-081600-
/O.NEW.KEKA.SC.Y.0171.150908T1040Z-150908T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
340 AM PDT TUE SEP 8 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* WAVES/SEAS...STEEP SEAS AROUND 8 FT AT 9 SECONDS TIL MID MORNING
  TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
849 
WHUS76 KEKA 081530
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
830 AM PDT TUE SEP 8 2015

PZZ470-082330-
/O.CON.KEKA.GL.W.0025.000000T0000Z-150909T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
830 AM PDT TUE SEP 8 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...N 20 TO 30 KT GUSTS UP TO 40 KT THROUGH TONIGHT.

* SEAS...N TO NW 11 TO 12 FT AROUND 8 SECONDS THROUGH WED NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-082330-
/O.CON.KEKA.SE.W.0029.000000T0000Z-150909T0300Z/
/O.CON.KEKA.SC.Y.0170.000000T0000Z-150910T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
830 AM PDT TUE SEP 8 2015

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WINDS...N 15 TO 25 KT GUSTS UP TO 35 KT TODAY.

* SEAS...NW 10 TO 11 FT AROUND 9 SECONDS THROUGH TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-082100-
/O.EXT.KEKA.SC.Y.0171.000000T0000Z-150908T2100Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
830 AM PDT TUE SEP 8 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

* WAVES/SEAS...STEEP SEAS AROUND 8 FT AT 9 SECONDS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 8, 3:36 AM PDT, 4 minutes earlier.

Area forecast discussion, Sep 8, 3:36 AM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
336 AM PDT TUE SEP 8 2015

.SYNOPSIS...WARMING TEMPERATURES AND DRYING CONDITIONS WILL
CONTINUE THROUGH THE WEEK ACROSS THE NW CALIFORNIA INTERIOR. AT
THE COAST...SEASONAL TEMPERATURES AND MAINLY CLEAR SKIES WILL
PREVAIL.

&&

.SHORT TERM (TODAY THROUGH FRIDAY)...AN UPPER LEVEL RIDGE
CONTINUES AND OFFSHORE FLOW ARE BRINGING MOSTLY CLEAR AND DRY
CONDITIONS TO THE AREA. TEMPERATURES WILL WARM SLIGHTLY OVER THE
NEXT FEW DAYS AS THE RIDGE STRENGTHENS. THESE TEMPERATURES WILL BE
ABOVE NORMAL...BUT NO RECORDS ARE EXPECTED. OFFSHORE FLOW IS
EXPECTED TO WEAKEN SLIGHTLY WEDNESDAY MORNING...THIS MAY ALLOW A
FEW CLOUDS TO FORM AROUND THE HUMBOLDT BAY AREA...BUT GENERALLY
CLEAR SKIES ARE EXPECTED TO CONTINUE.

FRIDAY THE RIDGE STARTS TO BREAK DOWN AND THE OFFSHORE FLOW
STARTS TO WEAKEN MORE. THIS MAY ALLOW MORE COASTAL STRATUS TO
FORM. TEMPERATURES WILL START TO COOL A BIT AS THE RIDGE BEGINS TO
WEAKEN.

.LONG TERM (SATURDAY THROUGH TUESDAY)...MODELS THEN SHOW AN
INCREASE IN PRECIPITABLE WATER VALUES AS THE WEAKENING HURRICANE
LINDA TRAVELS NORTHWARD ALONG THE COAST OF BAJA CALIFORNIA. SOME
MODELS ARE SHOWING SIGNS FOR POTENTIAL SHOWERS OR THUNDERSTORMS
FOR THE WEEKEND AND INTO EARLY NEXT WEEK AS A WEAK TROUGH SLIDES
OVER THE RIDGE. AS IT STANDS NOW, THERE IS VERY LOW CONFIDENCE
WITH THIS SHOWER/STORM POTENTIAL AS MODELS HAVE BEEN FLIP FLOPPING
FROM RUN TO RUN AND STILL CONTAIN LARGE DISCREPANCIES. IT WILL
ALSO DEPEND ON THE TRACK OF THE WEAKENING HURRICANE (WHICH HAS
BEEN TRENDING FARTHER WEST) AND THE STRENGTH OF THE SHORTWAVE OVER
TOPPING THE RIDGE. FOR NOW LEFT THE FORECAST DRY...BUT WILL
CONTINUE TO MONITOR THIS AS IT GETS CLOSER. MKK/KML

&&

.AVIATION...VFR WILL CONTINUE TO PREVAIL AT KACV...KCEC AND KUKI
TODAY. ONLY LIGHT MISTY AIR CONDITIONS ARE EXPECTED AT COASTAL
TERMINALS EARLY THIS MORNING AND AGAIN LATE TONIGHT/EARLY WED AS A
THERMAL TROUGH MEANDERS OVER THE NORTH COAST.

&&

.MARINE...ASCAT PASS FROM YESTERDAY EVENING INDICATED MOSTLY 25-30
KT IN THE NORTHERN OUTER WATERS AND A SMALL AREA OF 30-35 KT WEST OF
PT ST GEORGE. ALL 3 BUOYS HAVE RAMPED UP AS WELL...CLOSE TO 10 FT AT
9 SECONDS WHICH IS A GOOD INDICATION OF MODERATELY STRONG WINDS IN
THE OUTER WATERS.  ALL THE MODELS CONTINUE TO INDICATE SURFACE WIND
NEAR 30 KT WITH GUST POTENTIAL TO 35-40KT IN THE NORTHERN OUTER
WATERS TODAY THROUGH TONIGHT. THUS WILL MAINTAIN THE LOW END GALE
WARNING FOR THE NORTHERN SECTION OF PZZ470 THROUGH TONIGHT. ON WED
THE GFS/NAM12 COMPOSITES HAVE NEAR GALE CONDITIONS CONTINUING IN
THE FAR NORTHERN REACHES OF PZZ470. THE COVERAGE OF GALE FORCE
WIND SHOULD DECREASE IN PZZ470...SO FOR THIS REASON DID NOT EXTEND
THE GALE WARNING. SEAS ARE FORECAST TO REACH 11 FT AT 8 SECONDS
AND A WARNING FOR HAZARDOUS SEAS WILL LIKELY BE HOISTED THROUGH
WED NIGHT IF THESE STEEP SEAS MATERIALIZE. ACROSS MOST OF THE
INNER WATERS AND ALONG THE COAST/BEACHES...LIGHTER WINDS WILL
PREVAIL BUT SEAS WILL REMAIN STEEP AND UN-COMFORTABLE THROUGH
THU. CAPE MENDO CDIP BUOY CONTINUES TO SHOW SOUTHERLY SWELL AROUND
2 FT WHICH IS CONSISTENT WITH ENP GUIDANCE. THIS MAY PRODUCE A
HAZARD FOR SOUTHWEST FACING BEACHES AGAIN TODAY...THOUGH THE
MAGNITUDE OF THE THREAT IS LESS WITH WAVE PERIODS DECREASING
TODAY. CONFIDENCE IN THE WIND AND WAVE FORECAST FOR FRI AND SAT IS
INCREASING. THE TREND HAS BEEN FOR WINDS AND SEAS TO EASE UP AS A
WEAK UPPER TROUGH APPROACHES THE AREA FROM THE WEST. CONFIDENCE IS
NOT HIGH THIS DECREASING TREND WILL CONTINUE ON SUNDAY. NORTH
WINDS MAY RAMP UP OR STAY FAIRLY LIGHT.

&&

.FIRE WEATHER...MODERATE OFFSHORE FLOW IS BRINGING GUSTY WINDS
AND POOR RH RECOVERIES TO THE MID SLOPES AND RIDGES THIS MORNING.
SOME OF THESE ARE BORDERING RED FLAG CRITERIA...BUT IT THEY DO NOT
APPEAR WIDESPREAD ENOUGH TO WARRANT ISSUING A WARNING. WILL
CONTINUE TO HEADLINE THESE CONDITIONS. OFFSHORE FLOW WILL CONTINUE
EACH OF THE NEXT SEVERAL NIGHTS WITH MODERATE TO POOR RECOVERIES
ALONG THE MID SLOPES AND RIDGES. THIS OFFSHORE FLOW IS EXPECTED TO
SLIGHTLY WEAKEN OVER THE NEXT SEVERAL DAYS. DURING THE DAY A
STRONG UPPER RIDGE NOSING IN FROM THE DESERT SOUTHWEST WILL
CONTINUE THE WARMING AND DRYING CONDITIONS. ONCE AGAIN IT DOES NOT
APPEAR CONDITIONS WILL WARRANT A RED FLAG WARNING...BUT THIS WILL
NEED TO BE WATCHED.

NO PRECIP IS EXPECTED THROUGH THE WORK WEEK. MODELS CONTINUE TO
STRUGGLE WITH THE TRACK OF WHAT IS EXPECTED TO BE REMNANTS OF
TROPICAL STORM LINDA OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
THIS IS SOMETHING WE WILL NEED TO WATCH AS A PULSE OF MOISTURE
FROM THE STORM COULD MOVE INTO NW CAL, BRINGING A CHANCE OF
THUNDERSTORMS. FOR NOW AM KEEPING ANY MENTION OUT OF THE FORECAST
DUE TO EXTREMELY LOW CONFIDENCE. MKK/BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PDT EARLY THIS MORNING FOR
     PZZ450.

     GALE WARNING UNTIL 3 AM PDT WEDNESDAY FOR PZZ470.

     SMALL CRAFT ADVISORY UNTIL 5 AM PDT THURSDAY FOR PZZ475.

     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT EARLY THIS MORNING FOR
     PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.